Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 257, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Sep 7, 2012, 5:01 PM CDT for 5 counties in Oklahoma; 5 counties in Arkansas. It was in force for 59 min. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 7, 2012, 5:01 PM CDT (22:01 UTC)
- Expired
- Sep 7, 2012, 6:00 PM CDT
- In force
- 59 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Benton County, AR, Carroll County, AR, Crawford County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Delaware County, OK, Muskogee County, OK, Sequoyah County, OK
The radar
The Tulsa radar (KINX), 56 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 5:15 PM CDT | TSTM WND DMG | Rogers, AR | LARGE SECTION OF PRIVACY FENCE BLOWN OVER. |
| Sep 7, 5:23 PM CDT | TSTM WND GST 65 | 2 W Fayetteville, AR | |
| Sep 7, 5:28 PM CDT | TSTM WND DMG | Fayetteville, AR | 2 LARGE OAK TREES DOWN ON COLLEGE AVENUE. |
| Sep 7, 5:29 PM CDT | TSTM WND GST 80 | Fayetteville, AR | MEASURED IN THE STONEBRIDGE MEADOWS SUBDIVISION IN FAYETTEVILLE WITH A HOME WEATHER STATION. |
| Sep 7, 5:30 PM CDT | TSTM WND DMG | Fayetteville, AR | POWER LINES REPORTED DOWN IN SOUTH FAYETTEVILLE. |
| Sep 7, 5:40 PM CDT | TSTM WND GST 60 | 2 S Elkins, AR | BETWEEN ELKINS AND DURHAM ALONG HIGHWAY 16. |
| Sep 7, 5:42 PM CDT | TSTM WND GST 70 | Clifty, AR | ESTIMATED 70 MPH WINDS. TREES DOWN AND POWER OUT. |
| Sep 7, 5:45 PM CDT | TSTM WND DMG | Hindsville, AR | NUMEROUS TREES DAMAGED. SOME TREES BLOW DOWN. ONE SHED DESTROYED BY WIND. |
| Sep 7, 5:45 PM CDT | TSTM WND GST 60 | 6 Sw Wesley, AR | LARGE TREE LIMBS DOWN. |
| Sep 7, 5:55 PM CDT | TSTM WND DMG | Berryville, AR | MANY TREES DAMAGED AND BLOWN DOWN. NUMEROUS ROADS WERE BLOCKED BY DOWNED TREES AND TREE LIMBS AROUND BERRYVILLE AND SOUTH. |
| Sep 7, 6:00 PM CDT | TSTM WND GST 58 | 2 Ssw Sallisaw, OK | |
| Sep 7, 6:06 PM CDT | TSTM WND DMG | 1 Nw Muldrow, OK | REPORT OF TREES DOWN NORTHWEST OF MULDROW. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 7, 2:35 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1095 J/kg
- Mixed-layer CIN
- -182 J/kg
- Mixed-layer LCL
- 1368 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 256 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.9
The text
As transmitted, in the capitals the NWS used until 2016.
180
WUUS54 KTSA 072201
SVRTSA
ARC007-015-033-087-143-OKC001-021-041-101-135-072300-
/O.NEW.KTSA.SV.W.0257.120907T2201Z-120907T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
501 PM CDT FRI SEP 7 2012
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHEROKEE COUNTY IN EAST CENTRAL OKLAHOMA
NORTHEASTERN MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA
SEQUOYAH COUNTY IN EAST CENTRAL OKLAHOMA
ADAIR COUNTY IN NORTHEAST OKLAHOMA
SOUTHERN DELAWARE COUNTY IN NORTHEAST OKLAHOMA
BENTON COUNTY IN NORTHWEST ARKANSAS
NORTHWESTERN CARROLL COUNTY IN NORTHWEST ARKANSAS
NORTHWESTERN CRAWFORD COUNTY IN NORTHWEST ARKANSAS
NORTHWESTERN MADISON COUNTY IN NORTHWEST ARKANSAS
WASHINGTON COUNTY IN NORTHWEST ARKANSAS
* UNTIL 600 PM CDT
* AT 458 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES SOUTH OF ROGERS TO 3 MILES NORTH OF GORE...
MOVING EAST AT 50 MPH.
STORM HAZARDS INCLUDE...
WIND GUSTS TO 60 MPH...
* SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
GARFIELD...MARIETTA...GATEWAY...SPRINGDALE...ADAIR STATE PARK...
STILWELL...LINCOLN...WAR EAGLE...FARMINGTON...BUNCH...VIAN...
PRAIRIE GROVE...HOBBS STATE PARK...FAYETTEVILLE...MARBLE CITY...
BEAVER...GREENLAND...BRUSHY LAKE STATE PARK...EUREKA SPRINGS...
CLIFTY...BRUSHY...WEST FORK...STRICKLER...HINDSVILLE...SALLISAW...
ELKINS...GRANDVIEW...FORUM...WESLEY...WITHROW SPRINGS STATE PARK...
BLACKBURN...DEVILS DEN STATE PARK...BRENTWOOD...BERRYVILLE...LEE
CREEK...NATURAL DAM...GANS...URBANETTE...SHORT...WINSLOW...OAK
GROVE AND MULDROW.
THIS INCLUDES INTERSTATE 40 IN OKLAHOMA BETWEEN MILE MARKERS 291 AND
318.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3534 9468 3553 9515 3581 9538 3582 9537
3581 9527 3585 9523 3587 9523 3591 9529
3592 9528 3608 9514 3608 9512 3610 9512
3617 9507 3617 9501 3623 9501 3651 9477
3650 9330
TIME...MOT...LOC 2201Z 287DEG 45KT 3628 9405 3556 9509
$$3 follow-up statements
692
WWUS54 KTSA 072219
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
519 PM CDT FRI SEP 7 2012
ARC007-015-033-087-143-OKC001-021-041-101-135-072300-
/O.CON.KTSA.SV.W.0257.000000T0000Z-120907T2300Z/
BENTON AR-CARROLL AR-CRAWFORD AR-MADISON AR-WASHINGTON AR-CHEROKEE
OK-DELAWARE OK-MUSKOGEE OK-SEQUOYAH OK-ADAIR OK-
519 PM CDT FRI SEP 7 2012
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR
ADAIR...SEQUOYAH...NORTHEASTERN MUSKOGEE...SOUTHEASTERN DELAWARE...
SOUTHEASTERN CHEROKEE...WASHINGTON...NORTHWESTERN MADISON...
NORTHWESTERN CRAWFORD...NORTHERN CARROLL AND BENTON COUNTIES...
AT 515 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HILL TOP TO PRAIRIE GROVE TO BOX...MOVING EAST AT 40
MPH.
STORM HAZARDS INCLUDE...
DAMAGING WIND GUSTS TO 70 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
SPRINGDALE...VIAN...FAYETTEVILLE...BEAVER LAKE...WEST FORK...BRUSHY
LAKE STATE PARK...HOBBS STATE PARK...GOSHEN...BRUSHY...SALLISAW...
EUREKA SPRINGS...HINDSVILLE...CLIFTY...GANS...NATURAL DAM...WITHROW
SPRINGS STATE PARK...MULDROW...BERRYVILLE...URBANETTE...OAK GROVE
AND BLUE EYE.
THIS INCLUDES INTERSTATE 40 IN OKLAHOMA BETWEEN MILE MARKERS 291 AND
318.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS. SEEK
SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE ESPECIALLY
SUSCEPTIBLE TO HIGH WINDS AND MAY BE OVERTURNED.
&&
LAT...LON 3534 9468 3553 9515 3572 9531 3651 9438
3650 9330
TIME...MOT...LOC 2217Z 281DEG 33KT 3645 9398 3597 9432
3557 9498
$$714
WWUS54 KTSA 072234
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
534 PM CDT FRI SEP 7 2012
OKC041-072243-
/O.CAN.KTSA.SV.W.0257.000000T0000Z-120907T2300Z/
DELAWARE OK-
534 PM CDT FRI SEP 7 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DELAWARE COUNTY
IS CANCELLED...
LAT...LON 3534 9468 3553 9515 3558 9519 3603 9450
3651 9410 3650 9330
TIME...MOT...LOC 2233Z 281DEG 33KT 3639 9377 3592 9412
3552 9478
$$
ARC007-015-033-087-143-OKC001-021-101-135-072300-
/O.CON.KTSA.SV.W.0257.000000T0000Z-120907T2300Z/
BENTON AR-CARROLL AR-CRAWFORD AR-MADISON AR-WASHINGTON AR-CHEROKEE
OK-MUSKOGEE OK-SEQUOYAH OK-ADAIR OK-
534 PM CDT FRI SEP 7 2012
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR
SOUTHERN ADAIR...SEQUOYAH...EASTERN MUSKOGEE...SOUTHEASTERN
CHEROKEE...WASHINGTON...NORTHWESTERN MADISON...NORTHWESTERN
CRAWFORD...NORTHERN CARROLL AND EASTERN BENTON COUNTIES...
AT 532 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM EUREKA SPRINGS TO WOOLSEY TO BRUSHY LAKE STATE PARK...
MOVING EAST AT 40 MPH.
STORM HAZARDS INCLUDE...
DAMAGING WIND GUSTS TO 70 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
EUREKA SPRINGS...ELKINS...HINDSVILLE...DEVILS DEN STATE
PARK...WESLEY...GANS...NATURAL DAM...UNIONTOWN...WITHROW SPRINGS
STATE PARK...MULDROW...BERRYVILLE...URBANETTE...OAK GROVE AND BLUE
EYE.
THIS INCLUDES INTERSTATE 40 IN OKLAHOMA BETWEEN MILE MARKERS 291 AND
318.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER
IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
MOBILE HOMES AND HIGH PROFILE VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO
HIGH WINDS AND MAY BE OVERTURNED.
&&
LAT...LON 3534 9468 3553 9515 3558 9519 3603 9450
3651 9410 3650 9330
TIME...MOT...LOC 2233Z 281DEG 33KT 3639 9377 3592 9412
3552 9478
$$870
WWUS54 KTSA 072249
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
549 PM CDT FRI SEP 7 2012
OKC101-072259-
/O.CAN.KTSA.SV.W.0257.000000T0000Z-120907T2300Z/
MUSKOGEE OK-
549 PM CDT FRI SEP 7 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MUSKOGEE COUNTY IS
CANCELLED...
LAT...LON 3534 9468 3553 9513 3592 9441 3651 9390
3650 9330
TIME...MOT...LOC 2249Z 281DEG 33KT 3636 9359 3589 9394
3549 9460
$$
ARC007-015-033-087-143-OKC001-021-135-072300-
/O.CON.KTSA.SV.W.0257.000000T0000Z-120907T2300Z/
BENTON AR-CARROLL AR-CRAWFORD AR-MADISON AR-WASHINGTON AR-CHEROKEE
OK-SEQUOYAH OK-ADAIR OK-
549 PM CDT FRI SEP 7 2012
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR
SOUTHERN ADAIR...SEQUOYAH...SOUTHEASTERN CHEROKEE...WASHINGTON...
NORTHWESTERN MADISON...NORTHWESTERN CRAWFORD...NORTHERN CARROLL AND
EASTERN BENTON COUNTIES...
AT 545 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BERRYVILLE TO ARNETT TO 6 MILES SOUTHEAST OF BRUSHY...
MOVING EAST AT 40 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
DAMAGING WIND GUSTS TO 70 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
UNIONTOWN...BERRYVILLE...WITHROW SPRINGS STATE PARK...MULDROW...
URBANETTE...OAK GROVE AND BLUE EYE.
THIS INCLUDES INTERSTATE 40 IN OKLAHOMA BETWEEN MILE MARKERS 291 AND
318.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS. SEEK
SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE ESPECIALLY
SUSCEPTIBLE TO HIGH WINDS AND MAY BE OVERTURNED.
&&
LAT...LON 3534 9468 3553 9513 3592 9441 3651 9390
3650 9330
TIME...MOT...LOC 2249Z 281DEG 33KT 3636 9359 3589 9394
3549 9460
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 3:20 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Sep 7, 3:20 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
320 PM CDT FRI SEP 7 2012
.DISCUSSION...
CHANGES ARE A COMING. THE SURFACE COLD FRONT...WHICH WAS HELD UP
FOR A TIME TODAY AS A WEAK LOW PRESSURE RIPPLED ON BY...IS NOW ON
THE MOVE. WIND GUSTS ARE TOPPING 50 MPH BEHIND THE FRONT...DUE TO
THE TIGHT PRESSURE GRADIENT AND ISALLOBARIC FORCING. AS THIS
FRONT MOVES SOUTH THE POTENTIAL FOR STRONG WIND GUSTS IN EXCESS OF
40 MPH WILL LIKELY CONTINUE...MAINLY ACROSS NORTHEAST OK. WILL LET
THE ONGOING WIND ADVISORY CONTINUE THRU 03Z AND LET THE EVENING
SHIFT ADJUST IF NEED BE. AHEAD OF THE FRONT...TEMPS HAVE SOARED
ONCE THE MID CLOUDS CLEARED OUT ENOUGH TO ALLOW FOR SOME
INSOLATION. BRISTOW MESONET HAS HIT 108 DEGREES. MUCH OF EASTERN
OK IN FACT IS ABOVE 100 DEGREES THIS HOUR. WILL LET THE HEAT
HEADLINES CONTINUE THROUGH 00Z...AND WE WILL FINALLY BE ABLE TO
SHELVE THIS FOR AWHILE BY TONIGHT.
PRECIP CHANCES WILL BE A CHALLENGE...ESPECIALLY FOR WESTERN
SECTIONS. THE HRRR SUGGESTS THAT CONVECTION WILL GRADUALLY
INCREASE IN COVERAGE IN THE VICINITY OF THE FRONT THIS
AFTERNOON...EVENTUALLY ORGANIZING INTO LINE SEGMENTS OR CLUSTERS
AS THEY MOVE INTO FAR EASTERN OK AND WESTERN AR THIS EVENING. THE
LATEST ECMWF ALSO SUGGESTS A BAND OF POST FRONTAL CONVECTION WILL
DEVELOP LATER ON TONIGHT...AS STRONG MID LVL COLD FRONTOGENESIS
AND QG FORCING FOR ASCENT INCREASES AS THE MAIN SHORTWAVE
APPROACHES. I HAVE ADJUSTED POPS UPWARD ACROSS NORTHEAST OK IN
ANTICIPATION OF THIS. GIVEN THE INSTABILITY AND GRADUALLY
INCREASING SHEAR WITH TIME...SEVERE WIND AND HAIL ARE A GOOD
POSSIBILITY...ESPECIALLY IF AN ORGANIZED LINE SEGMENT OR CLUSTER
CAN GET GOING IN THE HOT WARM SECTOR. PRECIP CHANCES WILL QUICKLY
SHIFT SOUTHEAST AFTER 06Z AND SHOULD BE DONE BY 12Z WITH SKIES
CLEARING OUT.
SHOULD BE A VERY NICE WEEKEND WITH HIGHS IN THE 80S AND LOWS IN
THE 50S...EVEN UPPER 40S BY SUNDAY MORNING OVER PARTS OF NW AR. A
BACK DOOR FRONT WILL ATTEMPT TO KEEP THE WARMING TREND IN CHECK
OVER NE OK AND NW AR SUNDAY AFTERNOON. TEMPS WILL WARM BACK INTO
THE 90S EARLY NEXT WEEK WITH SHORTWAVE RIDGING OVERHEAD. A FRONTAL
BOUNDARY WILL EVENTUALLY PUSH INTO THE REGION BY FRIDAY OF NEXT
WEEK...AND THERE IS REASONABLE ENOUGH AGREEMENT BETWEEN THE MEDIUM
RANGE MODELS TO INSERT A SLIGHT CHANCE FOR THE TAIL END OF THE
FORECAST.
LACY
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 55 80 53 88 / 60 0 0 0
FSM 61 81 54 88 / 60 0 0 0
MLC 60 81 54 89 / 40 0 0 0
BVO 54 81 51 88 / 50 0 0 0
FYV 55 76 48 84 / 80 0 0 0
BYV 54 75 49 81 / 80 0 0 0
MKO 57 80 53 86 / 60 0 0 0
MIO 55 78 53 82 / 70 0 0 0
F10 58 80 56 87 / 50 0 0 0
HHW 63 82 55 87 / 30 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 7 PM FRIDAY FOR OKZ053.
HEAT ADVISORY UNTIL 7 PM FRIDAY FOR OKZ049-OKZ060-OKZ064-OKZ065-
OKZ066-OKZ067-OKZ068-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-
OKZ075-OKZ076.
WIND ADVISORY UNTIL 10 PM FRIDAY FOR OKZ054-OKZ055-OKZ056-OKZ057-
OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-
OKZ066-OKZ067.
AR...HEAT ADVISORY UNTIL 7 PM FRIDAY FOR ARZ019-ARZ020.
EXCESSIVE HEAT WARNING UNTIL 7 PM FRIDAY FOR ARZ029.
&&
LONG TERM....30Hazardous weather outlook, Sep 7, 1:22 PM CDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 122 PM CDT FRI SEP 7 2012 ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1257 PM CDT FRI SEP 7 2012 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST AND WEST CENTRAL ARKANSAS. ONSET...LATE AFTERNOON. HEAVY RAIN. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE AFTERNOON. DANGEROUS HEAT. RISK...ELEVATED. AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. SIGNIFICANT WINDS. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND WEST CENTRAL AND NORTHWEST ARKANSAS. ONSET...LATE AFTERNOON. FIRE WEATHER DANGER. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. DISCUSSION... A SHARP COLD FRONT WILL MOVE THROUGH THE REGION DURING THE REMAINDER OF THE AFTERNOON AND EARLY EVENING. BEFORE THE FRONT ARRIVES TEMPERATURES OF 100 OR MORE WILL BE COMMON IN EAST CENTRAL AND SOUTHEAST OKLAHOMA AS WELL AS WEST CENTRAL ARKANSAS. RELATIVE HUMIDITY VALUES OF 20 TO 30 PERCENT IN THAT SAME AREA AND SOUTHERLY WINDS OF 10 TO 15 MILES AN HOUR WILL TRANSLATE TO AN ELEVATED FIRE RISK. ANY ONGOING FIRES WILL BE DIFFICULT TO CONTAIN...AND A SIGNIFICANT WIND SHIFT AND INCREASE IN WIND SPEED WILL OCCUR WITH FRONTAL PASSAGE. AN HOUR OR TWO AFTER THE FRONT MOVES THROUGH...WINDS WILL GUST UP TO 35 TO 45 MILES AN HOUR FOR A FEW HOURS. PLACES FROM ABOUT INTERSTATE 44 ON NORTH AND WEST WILL EXPERIENCE THE MOST WIND. ISOLATED TO WIDELY SCATTERED THUNDERSTORM AHEAD OF THE FRONT WILL BECOME MUCH MORE NUMEROUS WITH AND BEHIND THE FRONT. NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS WILL STAND THE HIGHEST LIKELIHOOD OF THUNDERSTORMS. A FEW OF THOSE STORMS MAY BECOME SEVERE LATE AFTERNOON INTO THE EVENING HOURS. DAMAGING WIND WILL BE THE PRIMARY SEVERE THREAT WITH LARGE HAIL A SECONDARY CONCERN. THE THREAT SHOULD BE OVER WELL BEFORE MIDNIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. TUESDAY...VERY HIGH FIRE WEATHER POTENTIAL. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. EXTENDED DISCUSSION... SURFACE HIGH PRESSURE WILL BUILD INTO THE SOUTHERN PLAINS THIS WEEKEND. THE FIRE DANGER THREAT WILL REMAIN ON SATURDAY GIVEN THE DRIER AIR-MASS AND BRISK NORTH WINDS. HIGH PRESSURE WILL SHIFT EAST OF THE REGION MONDAY INTO TUESDAY WITH SOUTHERLY WINDS INCREASING. LIMITED MOISTURE RETURN FROM THE GULF WILL CREATE AN INCREASING FIRE DANGER THREAT TUESDAY. EMERGENCY MANAGEMENT PLANNING STATEMENT... WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Sep 7, 2:49 PM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
249 PM CDT FRI SEP 7 2012
OKZ054>056-072030-
NOWATA OK-OSAGE OK-WASHINGTON OK-
249 PM CDT FRI SEP 7 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NOWATA...NORTHEASTERN OSAGE AND WASHINGTON
AT 248 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF DEWEY...MOVING EAST AT 45 MPH. OTHER STORMS WERE INTENSIFYING
EAST OF PAWHUSKA...ALSO MOVING EAST AT 45 MPH.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3700 9545 3659 9544 3659 9656 3699 9628
3701 9557
TIME...MOT...LOC 1948Z 279DEG 23KT 3674 9587Special weather statement, Sep 7, 3:32 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
332 PM CDT FRI SEP 7 2012
OKZ060-066-067-070-072100-
MUSKOGEE OK-OKMULGEE OK-TULSA OK-WAGONER OK-
332 PM CDT FRI SEP 7 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
NORTHWESTERN MUSKOGEE
IN NORTHEAST OKLAHOMA
NORTHERN OKMULGEE...SOUTHEASTERN TULSA AND SOUTHWESTERN WAGONER
AT 332 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER HECTORVILLE...
MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...HECTORVILLE...LEONARD...CHOSKA...PORTER...
STONEBLUFF...REDBIRD...COWETA...JAMESVILLE...TAFT AND HASKELL.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3597 9548 3570 9551 3579 9598 3593 9597
TIME...MOT...LOC 2032Z 276DEG 26KT 3585 9589Special weather statement, Sep 7, 3:54 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
354 PM CDT FRI SEP 7 2012
OKZ064>066-072145-
CREEK OK-OKFUSKEE OK-OKMULGEE OK-
354 PM CDT FRI SEP 7 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
CREEK AND WESTERN OKMULGEE
IN EAST CENTRAL OKLAHOMA
OKFUSKEE
AT 354 PM CDT...SCATTERED STRONG THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 3 MILES NORTHEAST OF SHAMROCK TO 4 MILES SOUTH OF
PADEN...MOVING EAST AT 35 MPH.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3604 9662 3605 9604 3534 9606 3535 9645
3545 9645 3545 9648 3543 9649 3545 9655
3543 9655 3540 9653 3539 9654 3540 9658
3539 9662 3557 9663
TIME...MOT...LOC 2054Z 270DEG 29KT 3595 9652 3545 9651Local storm report, Sep 7, 3:58 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
358 PM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM TSTM WND DMG 6 SSE DELAWARE 36.70N 95.60W
09/07/2012 NOWATA OK TRAINED SPOTTER
METAL SIDING OF OUTDOOR GARAGE BLOWN OFF. SHINGLE DAMAGE
TO SEVERAL ROOFS. 6 INCH DIAMETER LIMBS DOWN. FEW SMALL
BRADFORD PEAR TREES DOWN.
&&
CASLocal storm report, Sep 7, 4:13 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
413 PM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND GST 2 NE MIAMI 36.89N 94.85W
09/07/2012 M64 MPH OTTAWA OK MESONET
&&
CASThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 3:22 AM CDT | Wind Advisory | TSA | Craig, Creek, Delaware, Mayes, Nowata, Okfuskee and 7 more | 17 hr |
| Sep 7, 2:49 PM CDT | Special Weather Statement | TSA | Nowata, Osage, Washington | 41 min |
| Sep 7, 2:53 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Rogers, Washington | 67 min |
| Sep 7, 3:01 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 44 min |
| Sep 7, 3:32 PM CDT | Special Weather Statement | TSA | Wagoner | 28 min |
| Sep 7, 3:40 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 50 min |
| Sep 7, 3:46 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Rogers | 44 min |
| Sep 7, 3:47 PM CDT | Red Flag Warning | TSA | Cherokee, Haskell, Latimer, McIntosh, Mayes, Muskogee and 3 more | 4 hr |
| Sep 7, 3:54 PM CDT | Special Weather Statement | TSA | Creek, Okfuskee | 51 min |
| Sep 7, 3:58 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Wagoner | 17 min |
| Sep 7, 4:04 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 56 min |
| Sep 7, 4:09 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes | 51 min |
| Sep 7, 4:25 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Ottawa | 35 min |
| Sep 7, 4:36 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes, Muskogee, Okmulgee, Wagoner | 39 min |
| Sep 7, 4:53 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okmulgee, Wagoner | 52 min |
| Sep 7, 5:30 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, McIntosh, Muskogee, Pittsburg, Sequoyah | 60 min |
| Sep 7, 5:55 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Haskell, Latimer, LeFlore, Sequoyah | 65 min |
| Sep 7, 6:21 PM CDT | Special Weather Statement | TSA | Latimer | 24 min |
| Sep 7, 6:37 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 38 min |
| Sep 7, 6:56 PM CDT | Special Weather Statement | TSA | LeFlore | 34 min |
| Sep 6, 7:01 PM CDT | Severe Thunderstorm Warning | TSA | Madison | 44 min |
| Sep 6, 7:32 PM CDT | Severe Thunderstorm Warning | TSA | Carroll, Madison | 43 min |
| Sep 6, 8:06 PM CDT | Special Weather Statement | TSA | Carroll | 39 min |
| Sep 6, 8:13 PM CDT | Severe Thunderstorm Warning | TSA | Carroll | 32 min |
| Sep 7, 4:39 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison | 51 min |
| Sep 7, 5:39 PM CDT | Severe Thunderstorm Warning | TSA | Carroll, Crawford, Franklin, Madison, Washington | 51 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2012Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.